Alert archive / Arizona / Wind Advisories in 2019
Wind Advisory 22, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Nov 24, 2019, 2:31 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Nov 25, 2019, 11:00 AM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2019, 2:31 PM MST (21:31 UTC)
- In effect from
- Nov 25, 2019, 11:00 AM MST
- Expired
- Nov 26, 2019, 5:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2981 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
805 WWUS75 KFGZ 242131 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 231 PM MST Sun Nov 24 2019 AZZ006-007-012>017-039-040-251300- /O.NEW.KFGZ.WI.Y.0022.191125T1800Z-191126T0300Z/ Grand Canyon Country-Coconino Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Grand Canyon Village, Supai, North Rim, Valle, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 231 PM MST Sun Nov 24 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST MONDAY... * WHAT...Southwest winds 25 to 30 mph with gusts of 40 to 50 mph expected. * WHERE...The Grand Canyon to Flagstaff to Show Low area northward to the Petrified Forest and Tuba City. * WHEN...From 11 AM to 8 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
5 follow-up statements
170 WWUS75 KFGZ 251010 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 310 AM MST Mon Nov 25 2019 AZZ006-007-012>017-039-040-260300- /O.CON.KFGZ.WI.Y.0022.191125T1800Z-191126T0300Z/ Grand Canyon Country-Coconino Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Grand Canyon Village, Supai, North Rim, Valle, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 310 AM MST Mon Nov 25 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 30 mph with gusts of 40 to 50 mph. * WHERE...The Grand Canyon to Flagstaff to Show Low area northward to the Petrified Forest and Tuba City. * WHEN...From 11 AM to 8 PM MST today. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
103 WWUS75 KFGZ 260009 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 509 PM MST Mon Nov 25 2019 AZZ011-261200- /O.EXB.KFGZ.WI.Y.0022.191126T0300Z-191126T1200Z/ Chuska Mountains and Defiance Plateau- Including the cities of Window Rock and Ganado 509 PM MST Mon Nov 25 2019 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...The Show Low to St. Johns area northwestward to the Petrified Forest and Tuba City. * WHEN...From 8 PM this evening to 5 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. && $$ AZZ012>014-016-017-040-261200- /O.EXT.KFGZ.WI.Y.0022.000000T0000Z-191126T1200Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, and Kykotsmovi 509 PM MST Mon Nov 25 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Lupton to Window Rock to Sawmill. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. && $$ AZZ006-007-015-039-260300- /O.CON.KFGZ.WI.Y.0022.000000T0000Z-191126T0300Z/ Grand Canyon Country-Coconino Plateau-Western Mogollon Rim- Black Mesa Area- Including the cities of Grand Canyon Village, Supai, North Rim, Valle, Flagstaff, Williams, Munds Park, and Navajo N.M. 509 PM MST Mon Nov 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Seligman to Flagstaff northward to the Grand Canyon. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
192 WWUS75 KFGZ 260328 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 828 PM MST Mon Nov 25 2019 AZZ006-007-015-039-260430- /O.EXP.KFGZ.WI.Y.0022.000000T0000Z-191126T0300Z/ Grand Canyon Country-Coconino Plateau-Western Mogollon Rim- Black Mesa Area- Including the cities of Grand Canyon Village, Supai, North Rim, Valle, Flagstaff, Williams, Munds Park, and Navajo N.M. 828 PM MST Mon Nov 25 2019 ...WIND ADVISORY HAS EXPIRED... Winds speeds were on the decrease during the mid evening stretch and thus the Wind Advisory has been allowed to expire. $$ AZZ011>014-016-017-040-261130- /O.CON.KFGZ.WI.Y.0022.000000T0000Z-191126T1200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, and Kykotsmovi 828 PM MST Mon Nov 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Show Low to St. Johns area northward to the Petrified Forest to Tuba City and Window Rock. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
744 WWUS75 KFGZ 260402 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 902 PM MST Mon Nov 25 2019 AZZ011>014-016-017-040-261200- /O.CON.KFGZ.WI.Y.0022.000000T0000Z-191126T1200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, and Kykotsmovi 902 PM MST Mon Nov 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Show Low to St. Johns area northward to the Petrified Forest to Tuba City and Window Rock. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
780 WWUS75 KFGZ 261149 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 449 AM MST Tue Nov 26 2019 AZZ011>014-016-017-040-261300- /O.EXP.KFGZ.WI.Y.0022.000000T0000Z-191126T1200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, and Kykotsmovi 449 AM MST Tue Nov 26 2019 ...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... Wind speeds have largely decreased below advisory thresholds and the Wind Advisory will be allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 24, 9:04 AM MST, 5 hours 27 minutes earlier.
Area forecast discussion, Nov 24, 9:04 AM MST, 5 hours 27 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 904 AM MST Sun Nov 24 2019 .SYNOPSIS...Expect dry and warmer weather today. A cold front will cross the region on Monday bringing gusty winds and a chance of snow showers to eastern Arizona Monday night. A major winter storm will likely impact the region late Wednesday through Friday. Significant travel disruptions are anticipated. && .UPDATE...Mostly clear skies and light winds are being observed today and will continue throughout the day as weak northwesterly flow remains over the area. Cirrus clouds will be streaming across southern Arizona with a few skirting along the southern sections of our forecast area, with otherwise clear skies. No forecast updates are necessary this morning. && .PREV DISCUSSION /244 AM MST/...The next 24 hours will be quiet weather-wise across northern Arizona. Daytime temperatures will be around 4-7 degrees warmer than Saturday. Winds will remain on the lighter side. On Monday, a strong cold front will approach the region from the northwest. Ahead of the front, expect gusty southwest winds to develop along and north of the Mogollon Rim. Gusts up to 35 mph are anticipated. As the front crosses the area Monday night and early Tuesday, isolated to scattered rain and snow showers will develop. Light snow accumulations of 1-2 inches are possible on the Kaibab Plateau and Chuska Mountains. Otherwise, little or no accumulation is anticipated. Behind the front, high temperatures on Tuesday will be around 10-15 degrees below normal. A major winter storm is still on track to impact the region beginning late Wednesday and continuing into Friday. Model guidance remains in very good agreement on long wave trough developing across much of the western United States by Wednesday. The cold airmass in place after Monday's front will have little time to moderate before this storm system moves into the area. This will set the stage for what looks to be several inches of snow for the high country of northern Arizona. Thermal profiles look to initially support a snow level between 6500-7000 feet Wednesday night before falling through the day on Thursday. Snow levels by Friday morning could be as low as 4000-4500 feet. The heaviest precipitation still looks to fall Thanksgiving Day through early Friday as a strong cold front crosses the state. There still remains some model differences on the exact track of the low, but confidence continues to grow that a major winter storm is on its way to northern Arizona later this week. If you have holiday travel plans around northern Arizona late Wednesday through Friday, now is the time to consider altering those plans. Difficult winter driving conditions are expected. Stay tuned over the next several days as we nail down the details on rain and snowfall amounts. && .AVIATION...For the 18Z package...Expect VFR conditions under a few high clouds and light winds for the next 24 hours. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Warmer daytime temperatures and mostly clear skies are in store today. Afternoon ventilation will be limited due to strong surface based inversions and light winds. Windy conditions develop Monday ahead of a strong cold front moving through Monday night. Tuesday through Thursday...Much colder but dry weather on tap Tuesday with lighter wind. Very strong south to southwest winds return Wednesday and Thursday as a cold storm system affects the region. Significant mountain snowfall and lower elevation rainfall are expected. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MCT/TPS AVIATION...MCT FIRE WEATHER...DL For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.